Health knowledge made personal
Join this community!
› Share page:

Can Cipro cause gas and bloating?


Posted by sharn54

I have been taking Cipro for 3.5 days (1000 mg daily) for UTI. My stomach is bloated and I have terrible gas during the night. I have even gained 1.5 pounds and have hardly eaten. What is up?
 
Answers (2)
Sort by: Newest first | Oldest first
I took Cipro 500 mg the first time in the evening after dinner and I thought it was odd that my stomach was so gassy. Very noisy and uncomfortable all night.  It was better by morning. I took the second dose that evening and the same thing happened. The side effects list includes abdominal discomfort but says nothing about GAS. The third evening after I took it, my daughter, a DO student, did some manipulations on me and I had several excoriating bowel movements. Ouch! The next morning I called the doc and told him. His response was there are some viruses going around but I could stop taking the cipro because it was only preventive after surgery. I felt terrible the rest of the day but on the fifth day, after no Cipro for 24 -48 hrs. I got some energy and my appetite back. So yes, I believe you! We are less than 1% of the population.
I am taking Cipro now for UTI as well been taking it for 4 days and I noticed just yesterday day 3 tht amy stomach is so bloated and gassy and I am constipated. When I first began this medicine I had diaharreha(sp). I also notice that I am very tired and have pregnancy types symptoms like nausea and I cannot eat to much. This medicine is terrible. I dont' even know if it's really helping my UTI either. Ugh!
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: